Alert archive / Missouri / Flash Flood Warnings in 2011
Flash Flood Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 18, 2011, 9:43 AM CDT for Clark County, Scotland County, Missouri. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 9:43 AM CDT (14:43 UTC)
- Expired
- Jun 18, 2011, 11:59 AM CDT
- In force
- 2 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 162 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:30 AM CDT | FLASH FLOOD | Revere, MO | DELAYED REPORT. WATER OVER ROUTE C. HIGHWAY DEPARTMENT NOTIFIED. |
| Jun 18, 10:49 AM CDT | HEAVY RAIN 1.4 | Wnw South Gorin, MO | RAIN FELL IN 2 1/2 HOURS |
| Jun 18, 11:59 AM CDT | HEAVY RAIN 2.5 | W Wyaconda, MO | STORM TOTAL SINCE 6AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
146
WGUS53 KDVN 181443
FFWDVN
MOC045-199-182045-
/O.NEW.KDVN.FF.W.0019.110618T1443Z-110618T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
943 AM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF KAHOKA...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF MEMPHIS...
* UNTIL 345 PM CDT SATURDAY
* AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A CLUSTER OF NEARLY STATIONARY THUNDERSTORMS
OVER THE WARNED AREA. RAINFALL ESTIMATES SHOW THE AREA
HAS MAY HAVE RECEIVED AROUND 2 INCHES SINCE 830 AM. THE
THUNDERSTORMS ARE EXPECTED TO REMAIN OVER THE AREA FOR
ANOTHER HOUR OR TWO. THIS COULD RESULT IN ANOTHER 1 TO 3
INCHES OF RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANGER...
LURAY AND ST. FRANCISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.
&&
LAT...LON 4059 9234 4061 9173 4058 9168 4055 9168
4054 9162 4051 9162 4047 9158 4045 9152
4041 9152 4040 9149 4038 9148 4038 9142
4034 9146 4024 9151 4025 9195 4030 9196
4030 9233
$$
DLF1 follow-up statement
798
WGUS73 KDVN 181659
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1159 AM CDT SAT JUN 18 2011
MOC045-199-181700-
/O.CAN.KDVN.FF.W.0019.000000T0000Z-110618T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK MO-SCOTLAND MO-
1159 AM CDT SAT JUN 18 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SCOTLAND AND CLARK
COUNTIES...
THE THUNDERSTORMS THAT PROMPTED THE ISSUANCE OF THE FLASH FLOOD
WARNING HAVE DISSIPATED. THERE WERE NO FURTHER REPORTS OF FLOODING
FROM THE HEAVY RAINS THAT FELL EARLIER THIS MORNING.
LAT...LON 4059 9234 4061 9173 4058 9168 4055 9168
4054 9162 4051 9162 4047 9158 4045 9152
4041 9152 4040 9149 4038 9148 4038 9142
4034 9146 4024 9151 4025 9195 4030 9196
4030 9233
$$
DLFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 8:00 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 18, 8:00 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 800 AM CDT SAT JUN 18 2011 .UPDATE... BASED ON RADAR TRENDS THE PAST HOUR...THE NORTHERN EDGE OF THE MCS MOVING INTO ILLINOIS SHOULD MOVE EAST PER FORWARD PROPAGATING CORFIDI VECTORS. THE FCST HAS BEEN UPDATED TO REFLECT THIS INCREASED PRECIP ACTIVITY THROUGH 15Z. ATTENTION NOW TURNS TO THE MCS THAT HAS CROSSED THE MISSOURI RIVER INTO WESTERN IOWA. THERE IS A VERY RESPECTABLE MCV ASSOCIATED WITH IT AND PER THE RUC TRENDS WILL MOVE EAST NORTHEAST INTO SOUTHERN IOWA OVER THE NEXT SEVERAL HOURS. SFC OBS SHOW THE OUTFLOW BOUNDARY FROM THE MO/IL MCS RUNS JUST SOUTH OF HIGHWAY 34 FROM NEAR KLWD TO NEAR KFSW. THE QUESTION IS WILL THE WESTERN IA MCV BE ABLE TO TAKE ADVANTAGE OF THE LOW LEVEL CONVERGENCE PROVIDED BY THE BOUNDARY AND INITIATE CONVECTION. THE MCV ASSOCIATED WITH THE MO/IL MCS WILL CUT ACROSS THE SOUTHERN CWFA MID TO LATE MORNING WITH STRONG SUBSIDENCE BEHIND IT. THE 12Z UA SOUNDING HAS A VERY PRONOUNCED INVERSION WITH A CONVECTIVE TEMPERATURE OF 73. THE TRENDS FROM THE RUC SHOW PWATS WITH SPORADIC PEAK VALUES SHOWING UP AROUND MID DAY WHICH SUGGESTS CONVECTION IS DEVELOPING ACROSS THE AREA. LIFT TOOL SHOWS CONVERGENCE INCREASING BY MID DAY ACROSS SOUTHERN IOWA WITH IT GENERALLY HOLDING ACROSS THE SOUTH THIRD OF THE CWFA THROUGH MID AFTERNOON. THE CURRENT SCHC POPS FOR ISOLATED CONVECTION THIS AFTERNOON MAY BE A BIT UNDERDONE. INCOMING SHIFT WILL NEED TO DO A CAREFUL MET WATCH AND OBSERVE TRENDS REGARDING SUBSEQUENT UPDATES. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Jun 18, 4:15 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 415 AM CDT SAT JUN 18 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-190900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 415 AM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH A BETTER CHANCE TONIGHT. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR AREAS SOUTH OF INTERSTATE 80. THE PRIMARY THREATS APPEAR TO BE HAIL AND DAMAGING WINDS. SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH TUESDAY...EPISODES OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA. CURRENT INDICATIONS SUGGEST SOME STORMS MAY APPROACH OR BECOME SEVERE...MAINLY IN THE AFTERNOON AND EVENING HOURS WITH THE HIGHEST RISK TUESDAY AS A COOL FRONT PASSES. THE GREATEST RISK MAY BE LOCALIZED HEAVY RAINFALL. WET SOIL CONDITIONS...MAINLY ALONG AND SOUTH OF HIGHWAY 34...COULD RESULT IN ADDITIONAL RIVER FLOODING AND POSSIBLY FLASH FLOODING WITH ANY HEAVY RAINFALL OVER AN INCH IN LESS THAN AN HOUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED FOR PORTIONS OF AREA THIS AFTERNOON AND EVENING. 08/NICHOLS
In the hours before
Special weather statement, Jun 18, 5:29 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 529 AM CDT SAT JUN 18 2011 IAZ051>053-063>068-076>078-ILZ015-024-181300- BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT- KEOKUK-WASHINGTON-LOUISA-ROCK ISLAND-MERCER- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...MOLINE... ROCK ISLAND...ALEDO 529 AM CDT SAT JUN 18 2011 ...PATCHY DENSE FOG ACROSS THE AREA... LIGHT WINDS COMBINED WITH HIGH MOISTURE IN THE LOWER ATMOSPHERE HAS ALLOWED PATCHY DENSE FOG TO DEVELOP THIS MORNING. VISIBILITIES IN THE FOG WERE NEAR ZERO AT TIMES AND ALSO CHANGE SUDDENLY OVER VERY SHORT DISTANCES. THE RISING SUN SHOULD RESULT IN THE FOG BURNING OFF BY 8 AM. UNTIL THEN MOTORISTS SHOULD EXERCISE CAUTION
Special weather statement, Jun 18, 5:57 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 AM CDT SAT JUN 18 2011
ILZ034-MOZ009-010-181215-
HANCOCK IL-CLARK MO-SCOTLAND MO-
557 AM CDT SAT JUN 18 2011
...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS...
AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A LINE OF
STRONG STORMS EXTENDING FROM NEAR POLLOCK MISSOURI TO HANNIBAL
MISSOURI...MOVING EAST AT 40 MPH.
THESE STORMS WILL AFFECT AREAS ALONG AND SOUTH OF HIGHWAY 136
THROUGH 7 AM. HEAVY DOWNPOURS AND GUSTY WINDS TO 35 MPH WILL BE
POSSIBLE.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.
&&
LAT...LON 4019 9127 4021 9151 4024 9151 4025 9195
4029 9196 4030 9196 4030 9235 4042 9235
4035 9092 4019 9091
08The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:57 AM CDT | Special Weather Statement | DVN | Clark | 78 min |
Nearby
Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.